FRED E. PITTMAN, M.D., PH.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: I wish to respond to the comments of Drs. Tedesco, Barton, and Alpers (Ann Intern Med 82:280, 1975) concerning the use of Lomotil® in antibiotic-associated colitis. Our experience with lincomycin- and clindamycin-associated colitis has been somewhat different from theirs in that the majority of our patients were seen because of symptoms of overt colitis (bloody diarrhea) and had hemorrhagic mucosa rather than pseudomembranous plaques at sigmoidoscopy (1). We observed that those patients with the most severe colitis, as well as those whose symptoms and sigmoidoscopic abnormalities were prolonged after cessation of the antibiotic, gave a history of
PITTMAN FE. Lomotil® and Antibiotic Colitis. Ann Intern Med. 1975;83:124–125. doi: https://doi.org/10.7326/0003-4819-83-1-124
Download citation file:
Published: Ann Intern Med. 1975;83(1):124-125.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use